Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 9, NWS Shreveport, LA

January 15, 2007Bowie County, Texas

NWS Shreveport, LA issued this flash flood warning at Jan 15, 2007, 5:01 AM CST for Bowie County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2007, 5:01 AM CST (11:01 UTC)
Expired
Jan 15, 2007, 8:00 AM CST
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Bowie County, TX

The radar

The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 5:13 AM CSTFLASH FLOOD2 E Maud, TX6 COUNTY ROADS CLOSED DUE TO FLOODING. CAR TRAPPED ON CR2789. CR3009 WASHED OUT
Jan 15, 7:45 AM CSTFREEZING RAIN 0New Boston, TXICE NOTED IN TREES NEAR FM 990.
Jan 15, 7:45 AM CSTFLASH FLOOD10 Sw Nash, TXSEVERAL COUNTY ROADS CLOSED NEAR HWY 59 SW OF LIBERTY EYLEAU.
Jan 15, 7:45 AM CSTFLASH FLOODNew Boston, TXCR 4126 WASHED OUT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 151102
FFWSHV
TXC037-151400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 AM CST MON JAN 15 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS

* UNTIL 800 AM CST

* AT 451 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL   
  SECONDARY ROADS THAT HAVE BEEN CLOSED DUE TO HIGH WATER. 


EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3338 9454 3338 9433 3356 9433 3356 9454

$$

VII

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 15, 12:02 AM CST, 4 hours 59 minutes earlier.

Area forecast discussion, Jan 15, 12:02 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 AM CST MON JAN 15 2007

.DISCUSSION...

IN PROCESS OF UPDATING FREEZING RAIN ADVISORY TIMES AND FLASH
FLOOD WATCH EXTENSION. RAIN PLUME OVER AREAS ALREADY HARD
HIT...WITH HPC EXCESSIVE RAINFALL GUIDANCE GRAPHIC...LEADS TO THE
DECISION TO EXTEND THE FFA OVER AREAS WHERE THE WSW HAS BEEN
DELAYED IN ITS ONSET. MINOR ADJUSTMENTS TO GRIDS TO ADAPT THEM TO
THE NEW SCHEME...WITH ZR OVER FAR NW UNTIL 3 AM...SPREADING A
LITTLE EAST FOR 3 AM TO 6 AM...THEN RESUMING THE ORIGINAL ADVISORY
AREA AT 6 AM RUNNING TO ORIGINAL EXPIRATION TIME OF NOON.

PREVIOUS DISCUSSION INCLUDED BELOW FOR PUBLIC INTEREST.

&&

.PREV DISCUSSION... /ISSUED 937 PM CST SUN JAN 14 2007/

DISCUSSION...

WILL HOLD STEADY RIGHT NOW. FREEZING TEMPS VERY CLOSE TO
MATERIALIZING IN THE FAR W AND NW. CLARKSVILLE/S OB HAS CARRIED 32
FOR A FEW HOURS...BUT THINK IT MAY BE A DEGREE OR TWO TOO COOL. NO
FREEZING REPORTED THERE. BUT THE ONSET OF THE FREEZING RAIN
ADVISORY AT MIDNIGHT WILL PROBABLY BE JUSTIFIABLY CLOSE TO
ACCURATE. FREEZING TEMPS EXPECTED TO SLOWLY OOZE SOUTHEASTWARD
OVERNIGHT AS REINFORCING SHOT OF COOL AIR HAS REALLY GOT THE FRONT
MOVING NOW. MAY HAVE TO CONSIDER ADJUSTING THE TIMING OF FREEZING
PRECIP IN THE GRIDS...BUT WILL HOLD OFF TIL NEAR THE END OF THE
SHIFT.

INCREASING ECHOES ALL AROUND I 30 WILL BE MONITORED FOR RATE OF
RAINFALL ACCUMULATION AS FAR AS FLOODING RISK IS CONCERNED. I WILL
HAVE TO DECIDE ON LETTING THE FFA DROP AS SCHEDULED AT MIDNIGHT
FOR PORTIONS OF THE NW BY MIDNIGHT...OR EXTEND IT...HOPEFULLY
OUTSIDE OF ANY FFA AREA. AGAIN...THAT WILL BE DEALT WITH AFTER
ANOTHER 90 MINUTES OR SO OF MONITORING THINGS.

ALL IN ALL...CHANGES...IF ANY...ARE EXPECTED TO BE SMALL. NO
UPDATE NEEDED AT THIS TIME...BUT PROBABLY WILL BE NEEDED BEFORE
THE MIDNIGHT HOUR CONCERNING CURRENT FFA AND WSW START/EXPIRATION
TIMES. 17

AVIATION...

A COLD FRONT IS CURRENTLY ALONG AN ELD...RUSTON...HEMPHILL LINE
THIS EVENING...AND A STEADY PROGRESSION EASTWARD IS EXPECTED TO
CONTINUE TONIGHT. CONDITIONS AT AREA TERMINALS ARE RANGING MAINLY
FROM MVFR TO LIFR...AS CEILINGS GRADUALLY LOWER BEHIND THE FRONT.
VFR CONDITIONS ARE CURRENTLY BEING OBSERVED AT MLU...BUT CEILINGS
SHOULD SLOWLY FALL AROUND MIDNIGHT. SCATTERED AREAS OF RAIN AND
SHOWERS CONTINUE TO LINGER BEHIND THE FRONT...AND SOME SHOWERS ARE
REDUCING VISIBILITIES TO AROUND 1 TO 2 MILES WHEN OBSERVED AT
TERMINALS. THE FREEZING LINE IS STILL NORTHWEST OF THE AREA BUT
SHOULD MOVE INTO THE AREA BY MIDNIGHT. A THREAT OF -FZRA WILL
APPROACH THE FOLLOWING TERMINALS AROUND 12Z...TXK...TYR...AND GGG.
SO TAFS AND OBS SHOULD BE CLOSELY MONITORED AT THESE SITES FOR
IMPENDING CHANGE OVER LATER TONIGHT. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  34  36  31  39 /  80  50  30  20
MLU  45  47  33  39 /  80  80  30  20
DEQ  29  35  20  40 /  80  50  10  10
TXK  32  35  25  40 /  80  50  10  10
ELD  38  39  27  40 /  80  80  10  10
TYR  30  34  28  39 /  80  50  30  20
GGG  31  34  29  39 /  80  50  30  20
LFK  34  36  33  39 /  80  80  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 3 AM MONDAY FOR THE FOLLOWING ZONES:
     HOWARD...LITTLE RIVER...MILLER...AND SEVIER.

     FREEZING RAIN ADVISORY FROM 3 AM MONDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES: HOWARD...LITTLE RIVER...MILLER...AND
     SEVIER.

     FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...LAFAYETTE...NEVADA...AND UNION AR.

     FREEZING RAIN ADVISORY FROM 6 AM MONDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES: HEMPSTEAD...LAFAYETTE...AND NEVADA.

LA...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

     FREEZING RAIN ADVISORY FROM 6 AM MONDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES: BOSSIER...CADDO...AND DE SOTO.

OK...FLASH FLOOD WATCH UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

     FREEZING RAIN ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING
     ZONES: MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING ZONES:
     FRANKLIN...RED RIVER...AND TITUS.

     FREEZING RAIN ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING
     ZONES: FRANKLIN...RED RIVER...AND TITUS.

     FLASH FLOOD WATCH UNTIL 3 AM MONDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...GREGG...MORRIS...SMITH...UPSHUR...AND
     WOOD.

     FREEZING RAIN ADVISORY FROM 3 AM MONDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES:
     BOWIE...CAMP...CASS...GREGG...MORRIS...SMITH...UPSHUR...AND
     WOOD.

     FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     ANGELINA...CHEROKEE...HARRISON...MARION...NACOGDOCHES...
     PANOLA...RUSK...SABINE TX...SAN AUGUSTINE...AND SHELBY.

     FREEZING RAIN ADVISORY FROM 6 AM MONDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES:
     CHEROKEE...HARRISON...MARION...NACOGDOCHES...PANOLA...AND
     RUSK.

&&

17/11
Hazardous weather outlook, Jan 14, 12:00 PM CST, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN JAN 14 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN JAN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
PRODUCE LOCALLY HEAVY RAINFALL ACROSS THE FOUR STATE REGION
DURING THE DAY AND INTO THE NIGHT AS UPPER STORMS MOVE OVERHEAD
ACROSS A STRONG ARCTIC COLD FRONT. THE HEAVIER RAINFALL WILL OCCUR
ALONG AND TO THE NORTH OF THE INTERSTATE 30 CORRIDOR. HEAVY RAINFALL
WILL LEAD TO PONDING OF WATER ON ROADWAYS...STREET...AND IN LOW
LYING AND POOR DRAINAGE AREAS. ADDITIONAL RAINFALL AMOUNTS OF TWO
TO FOUR INCHES WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE FOUR
STATE REGION. THERE MAY BE BRIEF STRONG WINDS WITH THUNDERSTORMS
WHICH COULD CAUSE TREES TO FALL DUE TO THE SATURATED SOILS...BUT DUE
TO THE ABSENCE OF LEAVES ON MANY TREES THIS TIME OF SEASON...THIS
CASE WILL BE MORE ISOLATED. LATER DURING THE OVERNIGHT HOURS...
THE SURFACE TEMPERATURES WILL DROP TO NEAR AND BELOW FREEZING AND
THESE COLDER TEMPERATURES WILL WORK EAST ACROSS NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHWEST
LOUISIANA. THIS SHOULD RESULT IN THE RAIN CHANGING OVER TO FREEZING
RAIN RESULTING IN ICE ACCUMULATIONS OF NEAR ONE QUARTER OF AN INCH
ACROSS THE NORTHERN TWO THIRDS OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...THE WESTERN HALF OF SOUTHWEST ARKANSAS AND EXTREME
NORTHWEST LOUISIANA. .

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW HOWEVER
RAIN...FREEZING RAIN...AND ISOLATED THUNDERSTORMS WILL BE
WIDESPREAD ON MONDAY. THE COLD FRONT WILL BE NEARLY OUT OF THE
FAR SOUTHERN PARTS OF EAST TEXAS AND CENTRAL LOUISIANA LATE
MONDAY. HOWEVER MOISTURE CONTINUING TO OVER RIDE THE SYSTEM
SHOULD RESULT IN ADDITIONAL ICE ACCUMULATIONS ON TREES...POWER
LINES...AND ON BRIDGES AND OVERPASSES WHERE THE TEMPERATURES ARE
BELOW FREEZING. THERE MAY BE ADDITIONAL FLOODING AND FLASH FLOODING
WHERE THE HEAVY RAINS OCCUR ON ALREADY SATURATED SOILS WITH EXCESSIVE
WATER RUNOFF. THE WATER RUNOFF WILL HAVE THE POTENTIAL TO SEND SOME
STREAMS...CREEKS...RIVERS...AND BAYOUS OUT OF THERE BANKS. MUCH
COLDER AIR OVER THE FOUR STATE REGION THROUGH MUCH OF THE WEEK
AND WITH RAIN CHANCES DURING THE OVERNIGHT AND EARLY MORNING
HOURS WILL RESULT IN ADDITIONAL FREEZING RAIN.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE
DEVELOPMENT OF SEVERE WEATHER BUT MAY HAVE TO CONTEND WITH FLOODING
AND ICE ACCUMULATION ISSUES.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 11:58 AM CSTFreezing Rain AdvisorySHVCass, Cherokee, Gregg, Harrison, Marion, Nacogdoches and 3 more4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.